Independent Set Reconfiguration Parameterized by Modular-Width

Rémy Belmonte, Tesshu Hanaka, Michael Lampis, Hirotaka Ono, Yota Otachi

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


Independent Set Reconfiguration is one of the most well-studied problems in the setting of combinatorial reconfiguration. It is known that the problem is PSPACE-complete even for graphs of bounded bandwidth. This fact rules out the tractability of parameterizations by most well-studied structural parameters as most of them generalize bandwidth. In this paper, we study the parameterization by modular-width, which is not comparable with bandwidth. We show that the problem parameterized by modular-width is fixed-parameter tractable under all previously studied rules TAR, TJ, and TS. The result under TAR resolves an open problem posed by Bonsma (J Graph Theory 83(2):164–195, 2016).

Original languageEnglish
Pages (from-to)2586-2605
Number of pages20
Issue number9
Publication statusPublished - Sept 1 2020
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Computer Science(all)
  • Computer Science Applications
  • Applied Mathematics


Dive into the research topics of 'Independent Set Reconfiguration Parameterized by Modular-Width'. Together they form a unique fingerprint.

Cite this